Start Submission Become a Reviewer

Reading: Glucocorticoid induced hyperglycaemia

Download

A- A+
dyslexia friendly

Clinical Updates

Glucocorticoid induced hyperglycaemia

Authors:

M I Weerakkody ,

Senior Registrar in Endocrinology, National Hospital of Sri Lanka, Colombo, LK
X close

N P Somasundaram

Consultant Endocrinologist, National Hospital of Sri Lanka, Colombo, LK
X close

Abstract

Modern medicine has discovered numerous benefits of supra-physiological doses of glucocorticoids, both as immunosuppressive as well as anti inflammatory agents. Hyperglycaemia is one important side effect of steroids, with a number of unresolved issues on its diagnosis and management. This article describes important points regarding the pathophysiology and diagnosis of steroid induced hyperglycaemia. It also discusses a practical approach to its management.

DOI: http://dx.doi.org/10.4038/sjdem.v2i1.4330

Sri Lanka Journal of Diabetes, Endocrinology and Metabolism 2012; 2: 25-27

 

How to Cite: Weerakkody, M.I. & Somasundaram, N.P., (2012). Glucocorticoid induced hyperglycaemia. Sri Lanka Journal of Diabetes Endocrinology and Metabolism. 2(1), pp.25–27. DOI: http://doi.org/10.4038/sjdem.v2i1.4330
Published on 19 May 2012.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus